Alert archive / Illinois / River Flood Warnings in 2012
River Flood Warning 20, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Mar 11, 2012, 2:29 PM CDT for Massac County, Pulaski County, Illinois; Ballard County, McCracken County, Kentucky. It took effect at Mar 12, 2012, 7:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2012, 2:29 PM CDT (19:29 UTC)
- In effect from
- Mar 12, 2012, 7:00 AM CDT
- Expired
- Mar 12, 2012, 10:56 AM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Flood severity
- Minor
Counties Massac County, IL, Pulaski County, IL, Ballard County, KY, McCracken County, KY
The radar
The Paducah radar (KPAH), 13 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
634 WGUS43 KPAH 111929 FLWPAH BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KENTUCKY 229 PM CDT SUN MAR 11 2012 ...THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN ILLINOIS...AND KENTUCKY... OHIO RIVER AT...GRAND CHAIN DAM...AFFECTING MASSAC...PULASKI... BALLARD AND MCCRACKEN COUNTIES. .THE OHIO RIVER AT GRAND CHAIN DAM IS EXPECTED TO CREST NEAR FLOOD STAGE BY TOMORROW MORNING. SEE THE DETAILS BELOW/ PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED FORECASTS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/ && ILC127-153-KYC007-145-121800- /O.NEW.KPAH.FL.W.0020.120312T1200Z-120312T1800Z/ /GCTI2.1.ER.120312T1200Z.120312T1200Z.120312T1200Z.NO/ 229 PM CDT SUN MAR 11 2012 THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A * FLOOD WARNING FOR THE OHIO RIVER AT GRAND CHAIN DAM. * FROM MONDAY MORNING TO MONDAY AFTERNOON. * AT 11:00 AM SUNDAY THE STAGE WAS 41.4 FEET. * FLOOD STAGE IS 42.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE TOMORROW MORNING. * IMPACT...AT 42.0 FEET...THIS WILL CAUSE MINOR FLOODING OF MAINLY LOW LYING AREAS. $$
2 follow-up statements
346 WGUS83 KPAH 120228 FLSPAH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KENTUCKY 928 PM CDT SUN MAR 11 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ILLINOIS...KENTUCKY... OHIO RIVER AT SHAWNEETOWN...BROOKPORT DAM AND GRAND CHAIN DAM PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED FORECASTS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/ && ILC059-069-KYC055-225-130628- /O.CON.KPAH.FL.W.0017.000000T0000Z-120313T1800Z/ /SHNI2.1.ER.120308T0000Z.120310T0130Z.120313T1200Z.NO/ 928 PM CDT SUN MAR 11 2012 THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT SHAWNEETOWN. * UNTIL TUESDAY AFTERNOON * AT 8:30 PM SUNDAY THE STAGE WAS 33.5 FEET. * FLOOD STAGE IS 33.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING. * IMPACT...AT 33.0 FEET...MINOR FLOODING OCCURS AFFECTING MAINLY BOTTOMLAND AND SURROUNDING LOW LYING AREAS. $$ ILC127-KYC145-130627- /O.CON.KPAH.FL.W.0019.000000T0000Z-120313T2200Z/ /BRKI2.1.ER.120312T0308Z.120312T1200Z.120313T1600Z.NO/ 928 PM CDT SUN MAR 11 2012 THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT BROOKPORT DAM. * UNTIL TUESDAY AFTERNOON * AT 8:00 PM SUNDAY THE STAGE WAS 36.7 FEET. * FLOOD STAGE IS 37.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE TO 38.0 FEET BY MONDAY MORNING. * IMPACT...AT 37.0 FEET...MINOR FLOODING OCCURS AFFECTING MAINLY AGRICULTURAL BOTTOMLAND AND LOW LYING AREAS. $$ ILC127-153-KYC007-145-121800- /O.CON.KPAH.FL.W.0020.120312T1200Z-120312T1800Z/ /GCTI2.1.ER.120312T1200Z.120312T1200Z.120312T1200Z.NO/ 928 PM CDT SUN MAR 11 2012 THE FLOOD WARNING CONTINUES FOR THE OHIO RIVER AT GRAND CHAIN DAM. * FROM MONDAY MORNING TO MONDAY AFTERNOON * AT 6:00 PM SUNDAY THE STAGE WAS 41.4 FEET. * FLOOD STAGE IS 42.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE MONDAY MORNING. * IMPACT...AT 42.0 FEET...THIS WILL CAUSE MINOR FLOODING OF MAINLY LOW LYING AREAS. $$
289
WGUS83 KPAH 121556
FLSPAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
1056 AM CDT MON MAR 12 2012
...THE FLOOD WARNINGS ARE CANCELLED FOR THE FOLLOWING POINTS ON THE
OHIO RIVER...AFFECTING ILLINOIS AND KENTUCKY...
OHIO RIVER AT...
BROOKPORT DAM...AFFECTING MASSAC AND MCCRACKEN COUNTIES.
GRAND CHAIN DAM...AFFECTING MASSAC...PULASKI...BALLARD AND
MCCRACKEN COUNTIES
.THE RIVER CRESTED BELOW FLOOD STAGE AT THESE POINTS AND THE FLOOD
WARNINGS ARE CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED
AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW
CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER
RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED
FORECASTS.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/
&&
ILC127-KYC145-121626-
/O.CAN.KPAH.FL.W.0019.000000T0000Z-120313T2200Z/
/BRKI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1056 AM CDT MON MAR 12 2012
THE FLOOD WARNING IS CANCELLED FOR
THE OHIO RIVER AT BROOKPORT DAM.
* AT 7:00 AM MONDAY THE STAGE WAS 36.6 FEET.
* FLOOD STAGE IS 37.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 36.7 FEET. THE
RIVER WILL FALL TO 36.0 FEET BY .
* IMPACT...AT 37.0 FEET...MINOR FLOODING OCCURS AFFECTING MAINLY
AGRICULTURAL BOTTOMLAND AND LOW LYING AREAS.
$$
ILC127-153-KYC007-145-121626-
/O.CAN.KPAH.FL.W.0020.000000T0000Z-120312T1800Z/
/GCTI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1056 AM CDT MON MAR 12 2012
THE FLOOD WARNING IS CANCELLED FOR
THE OHIO RIVER AT GRAND CHAIN DAM.
* AT 7:00 AM MONDAY THE STAGE WAS 41.4 FEET.
* FLOOD STAGE IS 42.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 41.4 FEET. THE
RIVER WILL FALL TO 41.1 FEET BY .
* IMPACT...AT 42.0 FEET...THIS WILL CAUSE MINOR FLOODING OF MAINLY LOW
LYING AREAS.
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Mar 11, 12:50 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Mar 11, 12:50 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1250 PM CDT SUN MAR 11 2012 .UPDATE... ISSUED AT 1234 PM CDT SUN MAR 11 2012 UPDATED AVIATION DISCUSSION ONLY. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 346 AM CDT SUN MAR 11 2012 |AN UPPER LEVEL LOW WILL MOVE OUT OF THE SRN PLAINS TODAY AND HEAD FOR IA AND THE GREAT LAKES. THIS FEATURE WILL CAUSE LARGE SCALE LIFT TO ITS EAST WITH A 40+ KT LOW LEVEL JET AND ADVECTION OF GULF MOISTURE OVER THE PAH FORECAST AREA. THE NAM MODEL SEEMED A BIT ON THE DRY SIDE COMPARED TO THE GFS WITH THE PRESENT EVOLUTION OF THIS LATEST RAIN MAKER. THUS...ITS TEMPS WERE BELIEVED TO BE TOO WARM IN THE NEAR TERM. TEMPS/DEWPOINTS WERE TAKEN MAINLY FROM THE GFS. THE SREF WAS ALSO BLENDED IN FOR THE EWD PROGRESS OF THE RAIN SHOWERS TODAY. THROUGH NOON...MOIST CONVECTION SHOULD BE RESTRICTED MAINLY TO WEST OF THE MS RIVER...BUT SHORTLY AFTER SUNSET EVERYWHERE SHOULD HAVE MEASURABLE RAIN. ELEVATED INSTABILITY WILL BE LIMITED...BUT ISOLD TO SCT TSTM ACTIVITY IS STILL POSSIBLE...MAINLY IN THE LATE EVENING AND INTO THE OVERNIGHT HOURS AS THE LOW LEVEL JET PEAKS. THIS WILL BE THE BEST TIME FOR MODERATE TO ISOLD HEAVY RAINFALL RATES. A STRONG STORM OR TWO IS POSSIBLE IN THE MO OZARK FOOTHILLS DUE TO DEEP LAYER SHEAR OVER THE AREA...BUT INSTABILITY WILL BE LIMITED. ATTM...OVERALL RAINFALL FORECASTS ARE FOR JUST UNDER AN INCH WEST OF THE MS RIVER TO OVER HALF AN INCH EAST OF THERE. BY MON AFTERNOON THE LIGHTNING HAZARD SHOULD BE GONE...AND CHANCES OF MEASURABLE RAIN WILL BE ON THE DECREASE AS A SFC BOUNDARY SEPARATING THE MOIST AIR MASS FROM A DRIER ONE TO THE WEST PASSES THROUGH. MON...HIGHS ARE FORECAST TO BE NEARLY 20 DEGREES WARMER THAN TODAY IN SERN MO...WITH A 5 TO 10 DEGREE INCREASE ELSEWHERE... BEGINNING A SUSTAINED WARM PATTERN IN THIS LATE WINTER. RISING MID LEVEL HEIGHTS WILL INTRODUCE ANOTHER DRY PERIOD THROUGH TUESDAY NIGHT. .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 346 AM CDT SUN MAR 11 2012 BROAD UPPER LEVEL SOUTHWEST FLOW IS FORECAST TO REMAIN ESTABLISHED ACROSS THE NATIONS MID SECTION THROUGH THE LONG TERM. UNSETTLED FLOW PATTERN...ABOVE NORMAL TEMPERATURES AND HUMIDITY MEANS NEARLY DAILY CHANCES OF SHOWERS AND POSSIBLY THUNDERSTORMS. WILL NOT GET TOO CARRIED AWAY WITH POPS THOUGH...WITHOUT ANY REAL SIGNIFICANT FEATURES TO KEY IN ON. WILL CARRY SLIGHTLY HIGHER POPS THURSDAY INTO THURSDAY NIGHT...AS BOTH THE GFS AND ECMWF MOVE A S/WV NE ACROSS THE REGION DURING THIS TIME FRAME. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1234 PM CDT SUN MAR 11 2012 BROAD SHIELD OF SHOWERS WITH POSSIBLE EMBEDDED THUNDERSTORMS NOW MOVING INTO NE AR/SE MO WILL SPREAD OVER WESTERN TAFS /KCGI AND KPAH/ DURING THE AFTN /KCGI/ AND BY LATE AFTN /KPAH/. ONSET OF PRECIP WILL BE MORE LIKE 00Z TO 03Z /KEVV AND KOWB/. CIGS WILL QUICKLY LOWER INTO THE MVFR...THEN IFR CATEGORY WITHIN A FEW HOURS AFTER PRECIP ONSET. CAN EXPECT A PERIOD OF 1-3SM VSBYS ALSO WITH THIS SYSTEM...ALONG WITH SLY WIND GUSTS 15 TO 20 KTS. PRECIP WILL END QUICKLY FROM WEST TO EAST AFTER 10Z TO 13Z WESTERN SITES AND 14Z TO 16Z EASTERN SITES...WITH VFR CONDITIONS RAPIDLY RETURNING. SLY WIND GUSTS NEAR 20 KTS WILL CONTINUE...HOWEVER. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...DB LONG TERM....CN AVIATION...MEFFERT
Hazardous weather outlook, Mar 11, 5:05 AM CDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TO ADD HYDRO INFO NATIONAL WEATHER SERVICE PADUCAH KY 505 AM CDT SUN MAR 11 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 505 AM CDT SUN MAR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWESTERN INDIANA...WESTERN KENTUCKY AND SOUTHEASTERN MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE IN THE MISSOURI OZARK FOOTHILLS REGION THIS AFTERNOON. THIS ACTIVITY IS EXPECTED TO SPREAD EASTWARD ACROSS THE REST OF THE QUAD STATE REGION THIS AFTERNOON AND EVENING AS AN UPPER LEVEL LOW PRESSURE AREA PASSES BY TO THE NORTHWEST. THERE COULD BE A COUPLE OF STRONG THUNDERSTORMS IN THE OZARK FOOTHILLS OF MO IN THE LATE AFTERNOON. THUNDERSTORM ACTIVITY WILL BEGIN TO DIMINISH FROM THE WEST LATE IN THE NIGHT. MINOR FLOODING WILL CONTINUE ON THE GREEN RIVER AT PARADISE AND AT SEVERAL LOCATIONS ON THE OHIO RIVER. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE MAY BE SOME LINGERING ELEVATED THUNDERSTORMS IN WESTERN KENTUCKY AND PART OF SOUTHWESTERN INDIANA ON MONDAY MORNING. FROM WEDNESDAY THROUGH SATURDAY...SCATTERED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION...MAINLY DURING THE AFTERNOONS AND EARLY EVENINGS. DUE TO VERY WARM AND MOIST CONDITIONS THAT WILL BE IN PLACE AT THAT TIME...A FEW THUNDERSTORMS COULD BE STRONG. MINOR FLOODING WILL CONTINUE THIS WEEK ON THE GREEN RIVER AT PARADISE AND AT SEVERAL LOCATIONS ON THE OHIO RIVER. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
River Flood Warnings in Illinois, 2012River Flood Warnings in Kentucky, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.